Alert archive / South Dakota / Tornado Warnings in 2007
Tornado Warning 20, NWS Aberdeen, SD
NWS Aberdeen, SD issued this tornado warning at Aug 8, 2007, 4:26 PM CDT for McPherson County, South Dakota. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2007, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 8, 2007, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
County McPherson County, SD
The radar
The Aberdeen radar (KABR), 86 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 3:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KABR 082126 TORABR SDC089-082200- /O.NEW.KABR.TO.W.0020.070808T2126Z-070808T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 426 PM CDT WED AUG 8 2007 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA... * UNTIL 500 PM CDT * AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES WEST OF LONG LAKE...OR 8 MILES EAST OF EUREKA...MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... LONG LAKE AROUND 500 PM CDT... THIS IS AN EXTREMELY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION. IF YOU ARE IN THE PATH OF THIS TORNADO TAKE SHELTER NOW REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4586 9962 4568 9955 4574 9903 4596 9914 $$ ZELTWANGER
1 follow-up statement
000 WWUS53 KABR 082140 SVSABR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 440 PM CDT WED AUG 8 2007 SDC089-082200- /O.CON.KABR.TO.W.0020.000000T0000Z-070808T2200Z/ MCPHERSON SD- 440 PM CDT WED AUG 8 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL MCPHERSON COUNTY... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 12 MILES SOUTHWEST OF LONG LAKE...OR 9 MILES EAST OF EUREKA...MOVING EAST AT 20 MPH. THE TORNADO WILL BE NEAR... LONG LAKE AROUND 500 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING FOR NORTHEASTERN SOUTH DAKOTA. LAT...LON 4588 9953 4569 9949 4574 9903 4596 9914 $$ ZELTWANGER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this tornado warning went out at Aug 8, 3:35 PM CDT, 51 minutes earlier.
Area forecast discussion, Aug 8, 3:35 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 335 PM CDT WED AUG 8 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY FORECAST CHALLENGES ARE SEVERE THUNDERSTORM POTENTIAL THIS EVENING...MAINLY ACROSS THE NORTHERN TIER COUNTIES OF SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...ALONG WITH FOG/LOW STRATUS POTENTIAL TONIGHT...AND HIGH TEMPERATURES ON THURSDAY. PRESENTLY...A SURFACE TROF IS LOCATED NORTH TO SOUTH AND BASICALLY BISECTS SOUTH DAKOTA /RUNNING FROM NEAR POLLOCK TO BOWDLE TO HARROLD AND ON DOWN TO NEAR WINNER SOUTH DAKOTA/. PLENTIFUL INSTABILITY /2000-4000 JOULES PER KILOGRAM/ IS DEVELOPING THIS AFTERNOON AS THE MID/HIGH CLOUD- COVER HAS PRETTY MUCH DISSIPATED ENTIRELY...AND THE RADAR SHOWS IT AS SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE BEGINNING TO DEVELOP ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEASTERN SOUTH DAKOTA. DECENT 0-6KM WIND SHEAR EXISTS IN THE ATMOSPHERE TODAY TO HELP SUPPORT LARGE HAIL AND POSSIBLY DAMAGING WIND WITH THESE STORMS. LATER TONIGHT...DEPENDING ON HOW FAR EAST THIS SURFACE TROF GETS BEFORE IT DISSIPATES OR STALLS OUT...EXPECTING FOG AND/OR LOW STRATUS TO DEVELOP ACROSS THE EASTERN FORECAST AREA WHERE THE SURFACE TROF WILL FAIL TO SCOUR OUT THE COPIOUS LOW LEVEL MOISTURE. ON THURSDAY...ANY FOG OR STRATUS THAT DEVELOPS WILL BURN OFF DURING THE MORNING HOURS...LEAVING THE FORECAST AREA UNDER A MOSTLY SUNNY SKY AND LIGHT WINDS AND WEAK SURFACE HIGH PRESSURE. FOLLOWED PERSISTENCE FOR THURSDAY HIGH TEMPERATURES AS NAM AND GFS 850HPA THERMAL PROGS STILL SUPPORTING 80S AND 90S ACROSS THE FORECAST AREA. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY EARLY ON THE MODELS ARE STILL DEPICTING ENERGY COMING THROUGH THE MID LEVEL RIDGE AND ACROSS THE FORECAST AREA. MIXED LAYER CAPES ARE PROGGED TO APPROACH ABOUT 3K JOULES/KG WITH ABUNDANT LOW LEVEL MOISTURE. SUSPECT THE EASTERN CWA STILL HAS A DECENT SHOT AT SOME STORMS FRIDAY AFTERNOON AND EVENING AHEAD OF LOW LEVEL BOUNDARY. MEANWHILE...CAPPING ALOFT WILL ALSO BE SPREADING ACROSS THE CWA SO CONVECTION CHANCES SHOULD DROP OFF DRAMATICALLY OVER THE WESTERN CWA FRIDAY NIGHT. FOR SATURDAY THROUGH SUNDAY WE GET A GLANCING BLOW FROM CANADIAN SURFACE HIGH WHICH SHOULD PROVIDE THE AREA WITH MAINLY DRY CONDITIONS. WAA/RETURN FLOW ON THE BACKSIDE OF THE SFC HIGH MAY PROVIDE FOR A STORM RISK SUNDAY NIGHT BEFORE MID LEVEL THERMAL RIDGE EXPANDS AGAIN ACROSS THE CWA AND CAPS THINGS OFF FOR THE FIRST PART OF NEXT WEEK. FURTHER OUT THE LATEST RUNS OF THE ECMWF AND GFS ARE RETROGRADING THE HOT MID LEVEL RIDGE A LITTLE MORE THAN PREVIOUS RUNS. THIS COULD EFFECTIVELY BRING SOME COOLER AIR SOUTH INTO THE FORECAST AREA BY THE MIDDLE OF NEXT WEEK. && .AVIATION... VFR CONDITIONS HAVE DOMINATED FOR THE MOST PART ACROSS ALL FOUR TERMINALS THUS FAR TODAY. THERE HAVE BEEN SOME BRIEF MVFR /1000 TO 3000 FT AGL/ CIGS DUE TO THE ULTRA-MOIST AIR BEING SHOVED NORTH AHEAD OF A SURFACE TROF SCOOTING ACROSS THE STATE. SCATTERED SHOWERS ARE BEGINNING TO DOT THE RADAR SCOPE AND CONFIDENCE IS INCREASING THAT THE KABR TERMINAL WILL SEE SOME RAIN...POSSIBLY SOME THUNDER TOO...WITHIN THE NEXT 3 HOURS. KATY COULD STILL SEE A SHOWER OR THUNDERSTORM A LITTLE BIT LATER THIS AFTERNOON OR EARLY THIS EVENING. OTHERWISE...THE MAIN CONCERN BECOMES WHAT TO DO WITH ALL THE LOW LEVEL MOISTURE IN PLACE OVER THE KABR AND KATY TERMINALS TONIGHT BEFORE THE SURFACE TROF PUSHES ALL THE WAY EAST INTO MINNESOTA DRAWING SOME DRIER/COOLER AIR INTO THE THOSE TWO TERMINALS. UNTIL THAT HAPPENS...EXPECTING SOME IFR FOG AND/OR LOW CEILINGS TO DEVELOP OVER THE KABR AND KATY TERMINALS AFTER SUNDOWN...AND LASTING POSSIBLY INTO TOMORROW MORNING. STARTED WITH 2SM BR FOR NOW AND WILL LOWER AS NEEDED. HIGH PRESSURE WILL ASSUME CONTROL OVER THE REGION ON THURSDAY...WITH VFR FLYING WEATHER RETURNING ONCE ANY FOG OR LOW STRATUS BURNS OFF TOMORROW MORNING. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...DORN LONG TERM...TDK AVIATION...DORN
Hazardous weather outlook, Aug 8, 5:31 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 531 AM CDT WED AUG 8 2007 MNZ039-046-SDZ004>011-016>023-034>037-048-051-091045- TRAVERSE-BIG STONE-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS- WALWORTH-EDMUNDS-DAY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL-SULLY-HUGHES-HYDE-HAND-LYMAN-BUFFALO- 531 AM CDT WED AUG 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING THROUGH THIS EVENING AS A LOW PRESSURE SYSTEM MOVES SLOWLY EASTWARD ACROSS THE DAKOTAS. SOME THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BECOME SEVERE WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. AT THIS TIME THERE APPEARS TO BE NO SIGNIFICANT SEVERE THUNDERSTORM POTENTIAL THOUGH ISOLATED SEVERE STORMS ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING. SDZ003-015-033-045-091045- CORSON-DEWEY-STANLEY-JONES- 531 AM CDT WED AUG 8 2007 /431 AM MDT WED AUG 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGHOUT THE MORNING HOURS AS A LOW PRESSURE SYSTEM MOVES SLOWLY EASTWARD ACROSS THE DAKOTAS. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LOCALLY HEAVY RAINFALL IS POSSIBLE WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY. AT THIS TIME THERE APPEARS TO BE NO SIGNIFICANT SEVERE THUNDERSTORM POTENTIAL THOUGH ISOLATED SEVERE STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. NJE
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:34 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 56 min |
| Aug 8, 4:21 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 54 min |
| Aug 8, 4:37 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, Faulk | 38 min |
| Aug 8, 5:01 PM CDT | Severe Thunderstorm Warning | ABR | McPherson | 44 min |
| Aug 8, 5:12 PM CDT | Tornado Warning | ABR | Faulk, Spink | 33 min |
| Aug 8, 5:24 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo, Hand, Hyde | 66 min |
| Aug 8, 5:48 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 57 min |
| Aug 8, 6:34 PM CDT | Severe Thunderstorm Warning | ABR | Buffalo | 26 min |
Nearby
Tornado Warnings in South Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.